MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC - GLASGOW DIMENSION VISTA®; DIMENSION VISTA® TSH THYROID STIMULATING HORMONE FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC - GLASGOW DIMENSION VISTA®; DIMENSION VISTA® TSH THYROID STIMULATING HORMONE FLEX® REAGENT CARTRIDGE
Catalog Number K6412 SMN 10445104
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted siemens healthcare diagnostics concerning the impact of biotin on the tsh result on a patient that had been receiving a dosage of quizenday biotin.The questioned result was obtained after dosage was stopped.The cause of the discordant depressed tsh result is unknown.Siemens is investigating the incident.
 
Event or Problem Description
A discordant depressed thyroid stimulating hormone (tsh) result was obtained on a patient sample on the dimension vista 500 system.The result was not reported to the physician.The result was questioned within the laboratory.There are no reports of patient intervention or adverse health consequences as a result of the discordant depressed tsh result.
 
Additional Manufacturer Narrative
The original mdr was filed 6/29/2017.The tsh assay has been tested for potential interference at biotin levels of 100, 250, 500, and 1200 ng/ml.Interference testing was performed following clinical laboratory standards institute (clsi) guidance at concentrations approximately equivalent to the levels listed in the ifu.Below is the biotin interference of dimension vista tsh: test level: 4.24, units: ¿iu/ml, biotin test level and % interference observed, 1200 ng/ml -99.1%, 500 ng/ml -38.7%, 250 ng/ml -11.7%, 100 ng/ml -2.4%.The siemens investigation is continuing.
 
Additional Manufacturer Narrative
Siemens ongoing investigation has identified the following new information regarding potential biotin interference, biotin interference limits are currently incorrectly listed in the instructions for use (ifu) for dimension vista thyroid stimulating hormone (tsh) flex reagent cartridges k6412 non-interference information section.The current biotin non-interference ifu information for tsh indicates that the amount of biotin that causes < or = 10% interference is 500 ng/ml (2050 nmol/l).Customers were informed that concentrations of biotin above 100 ng/ml (409 nmol/l) can potentially result in interference > 10%.Siemens issued an urgent medical device correction (umdc) communication (b)(4) dated october 16, 2017 to all u.S.Dimension vista® accounts and an urgent field safety notice (b)(4), to all outside u.S.Dimension vista® accounts.
 
Additional Manufacturer Narrative
The initial mdr 2517506-2017-00558 was filed 6/29/2017.Mdr supplement 2517506-2017-00558 supplement 1 was filed 8/24/2017.Mdr supplement 2517506-2017-00558 supplement 2 was filed 11/10/2017.Based on input from the (b)(6) recall coordinator on 12/18/2017 this recall was resubmitted to the (b)(6) office (b)(6) under 2432235-12/19/2017-004-c.Correction/removal number changed from 2517506-03/30/2017-003-c to 2432235-12/19/2017-004-c.

Brand Name
DIMENSION VISTA®
Common Device Name
DIMENSION VISTA® TSH THYROID STIMULATING HORMONE FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC - GLASGOW
glasgow business community
500 gbc drive po box 6101
newark DE 19714 6101
MDR Report Key6678896
Report Number2517506-2017-00558
Device Sequence Number2059890
Product Code JLW
UDI-Device Identifier00842768015731
UDI-Public00842768015731
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140859
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2018
Device Catalogue NumberK6412 SMN 10445104
Device Lot Number17023AC
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/09/2017
Supplement Date Received by Manufacturer07/28/2017
10/16/2017
12/18/2017
Initial Report FDA Received Date06/29/2017
Supplement Report FDA Received Date08/24/2017
11/10/2017
01/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2432235-12/19/2017-004-C
Patient Sequence Number1
Patient Age41 YR